Sep 24, 2006
I was diagnosed in mid 2002 and started my first cocktail in mid 2004, when my CD4 fell below 300 for the first time, with VL hovering around the 20,000-40,000 mark. I remain on my first once daily cocktail of 1400mg/Lexiva + 100mg/Norvir + Truvada. After 2 years, my CD4 seems to have stuck at around 375-400, with TCells hovering between undetectable and 100 or 200 and CD% about 22-24%. My doctor says this is fine and I shouldn't get hung up on staying undetectable because my detectable scores are so low, and % is staying strong. I keep wondering, though, if the norvir at 100mg is the problem here as I can never find this as a recommended RX - it's always 200mg per day on a once daily regimen. Is my 100mg Norvir "approved" and would an additional boost from it possibly take me into the truly "undetectable" zone?
Thank you so much for your help with my nagging problem!
Response from Dr. Wohl
There are some data looking at using 100 mg of Norvir with Lexiva rather than the typical 200 mg that suggest this lower dose may be effective. A comaprative study is being conducted currently in the US (I am a study investigator) and more info will be presented on this trial later this year and early next year.
I do not see much harm in trying to increase the Norvir to 200 mg. I would also see if a genotype resistance test can be performed on your low level virus before the increase is made. Any major resistance mutations would be a cause for concern and may prompt a regimen switch. Lastly, more Norvir may mean more side effects. Lipid should be monitored as is typical following any regimen change.
Let us know if it works.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Until Side Effects Of Atripla Go Away?
- Is A 3 Month Hiv Test Conclusive After 3 Months?
- How Long Can Someone Live After Hiv Infection Taking Medication?
- Can Immune Boosting Foods Raise Your Cd4 Count?
- Is It Against The Law To Have Sex With Someone And Not Tell Them That You Have Hiv?
- Is Hiv Viral Or Bacterial?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.